Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 26, 2005, 2:35 PM EDT for 12 counties in South Carolina; 4 counties in Georgia. It took effect at Oct 27, 2005, 5:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2005, 2:35 PM EDT (18:35 UTC)
- In effect from
- Oct 27, 2005, 5:00 AM EDT
- Expired
- Oct 27, 2005, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 261835 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 235 PM EDT WED OCT 26 2005 ...FROST ADVISORY EARLY THURSDAY MORNING FOR PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... .CLEAR SKIES AND LIGHT WINDS OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S BY EARLY THURSDAY MORNING ACROSS NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. SCATTERED FROST IS EXPECTED. GAZ040-063>065-SCZ015-016-018-020>022-025>031-271130- /X.NEW.KCAE.FR.Y.0001.051027T0900Z-051027T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER 235 PM EDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY. EXPECT MINIMUM TEMPERATURES EARLY THURSDAY MORNING IN THE MID 30S...WITH SCATTERED FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS72 KCAE 270857 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 457 AM EDT THU OCT 27 2005 ...FROST ADVISORY EARLY THURSDAY MORNING FOR PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... .CLEAR SKIES AND CALM WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S THIS MORNING ACROSS NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. SCATTERED FROST IS EXPECTED. GAZ040-063>065-SCZ015-016-018-020>022-025>031-271200- /X.CON.KCAE.FR.Y.0001.051027T0900Z-051027T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER 457 AM EDT THU OCT 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY WHICH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. EXPECT MINIMUM TEMPERATURES EARLY THIS MORNING IN THE MID 30S...WITH SCATTERED FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 271207 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 807 AM EDT THU OCT 27 2005 ...THE FROST ADVISORY HAS EXPIRED... .THE FROST ADVISORY IS NO LONGER IN EFFECT. GAZ040-063>065-SCZ015-016-018-020>022-025>031-271315- /X.EXP.KCAE.FR.Y.0001.000000T0000Z-051027T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER 807 AM EDT THU OCT 27 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:33 PM EDT, 2 minutes earlier.
Area forecast discussion, Oct 26, 2:33 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 233 PM EDT WED OCT 26 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... UPPER LOW OVER NORTHERN NEW ENGLAND...UPPER HIGH OVER THE NORTHERN PLAINS...WITH AN UPPER DISTURBANCE IN BETWEEN OVER THE MID WEST. WEAK SURFACE HIGH PRESSURE CENTERED TO OUR NW. APPEARANCE OF GOOD RADIATIONAL COOLING CONDITIONS TONIGHT...WITH CLEAR SKIES AND A LITTLE LESS WIND THAN THIS MORNING. MODEL CONSENSUS AND RADIATION SCHEME GIVES 37 FOR CAE. WE WERE 37 AT CAE THIS MORNING WITH PATCHY FROST. WITH POTENTIAL FOR A LITTLE LESS WIND TONIGHT...COULD SEE SLIGHTLY COOLER WITH BETTER CHANCE OF FROST. SO...WILL HOIST FROST ADVISORY FOR THE NORTHERN AND CENTRAL FA. UPPER TROFINESS ALONG THE EAST COAST WITH RIDGE CENTRAL US. UPPER DISTURBANCE TO COME THROUGH THURSDAY NIGHT. RESULTANT WEAK SURFACE LOW DEVELOPS NEAR THE COAST...WITH ISENTROPIC LIFT SPREADING SOME MOISTURE INTO REGION...MAINLY SOUTH AND EAST. WILL GO WITH LOWER ETA POPS WHICH IS MORE IN LINE WITH PREVIOUS FORECAST... INTRODUCING A SLIGHT CHANCE OF LIGHT RAIN ALONG THE SE TIER OF THE FA THU NT/EARLY FRI. NOT AS COOL THURSDAY NIGHT DUE TO COMBINATION OF SOME CLOUDS AND WIND. ANOTHER UPPER SYSTEM COMING FROM THE NORTH FRIDAY. NOT MUCH MOISTURE TO WORK WITH. REINFORCING HIGH PRESSURE MOVING IN AT THE SURFACE...AND BUILDING IN THROUGH THE WEEKEND. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... UPPER FEATURES MOVING SLOWLY EASTWARD...ALLOWING UPPER RIDGE ALONG THE EAST COAST...WITH TROUGH CENTRAL NOAM. SURFACE HIGH PRESSURE TO SLIDE EAST OFF THE COAST MON NT/TUE. GFS INDICATING CUT OFF/AND SURFACE LOWS TO APPROACH LATE IN THE FORECAST PERIOD. && .AVIATION... RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE AREA THIS AFTERNOON AND OVERNIGHT. CLEAR SKIES AND VISIBILITIES AT OR ABOVE 7 MILES EXPECTED. WEST WINDS 5 TO 10 KNOTS THIS EVENING...BECOMING LIGHT AND VARIABLE OVERNIGHT. WINDS WILL TURN MORE NORTHEASTERLY TOMORROW AFTER SUNRISE. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FROST ADVISORY EARLY THURSDAY MORNING NORTHERN AND CENTRAL MIDLANDS. GA...FROST ADVISORY EARLY THURSDAY MORNING NORTHERN AND CENTRAL SAVANNAH RIVER AREA. &&
Hazardous weather outlook, Oct 26, 4:52 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 452 AM EDT WED OCT 26 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 270900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 452 AM EDT WED OCT 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.